Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
thirtySomething

First Week on Amnesteem/Accutane

Ok, Here's a quick run down.....I'm 33 years old...I had extremely bad acne on my face from age 10 until around 24. My face has cleared up quite a bit...I do get a zit every once and awhile but nothing that I can't deal with now....I've used every medication on the planet (Retin A - To the point of looking like a lobster because my face was so burned from over usage) (Antibiotics - To the point that I can no longer use Tetracyc or Eurthom...because I'm immune to them now) I think you get the point.....Anyway...It seems that the acne on my face merely moved to my back in my later years....I average 1 or 2 cysts on my back a week and not to mention the small zits and millions of black heads.....Well I've just gotten sick of it....So I checked with the Dr. last week and he prescribed Amnesteem (Generic Accutane).....The first 2 days I had only 1 side effect and that was extremely oily skin on my face and head....It was kinda freaky..It looked so shiney that my friends thought that I was sweating....by day 4 I had a couple of small zits (Very Small) and my skin was starting to dry out expecially my lips which have become chapped. Currently I'm on day 7 I have extremely chapped lips but my face is clear and my back is clearing up and no new zits....

I feel great! I don't appear to have any bad side effects...In fact I feel a little more at ease since I picked the same week to quite smoking and I've been chewing on nicorette gum all week.

I'm taking 40mg pills......

I wanted to let you younger kids know that you shouldn't give up....I know it sucks since I have the scars on my back and forehead to prove it....But it will get better with or without medication as you get older....

Share this post


Link to post
Share on other sites

Thirty: It is so refreshing to read such a positive post! You seem to be in really good spirits for someone who is quitting smoking and taking Accutane. Props to you. eusa_clap.gif I think I’d be pulling my hair out about now if I were you.

Was the day-four acne just on your back or has it moved to your face due to the oil? How many months does the doctor want you to do?

If your lips are chapped, check out Aquaphor. You can pick it up in the hand cream/moisturizer section of any drug store. It really works so well that nothing else compares.

Also, out of complete personal curiosity and selfish reasons, since the acne has left your face years ago: how long did it take to get rid of the hyperpigmentation and how well did the scars heal?

Share this post


Link to post
Share on other sites

Thank you.....

My Doctors expecting at least 6-9 months.....Cross my fingers......

As far as of day 4 it was just a small amount of tiny zits on my face and back...Nothing too severe.....

You mentioned the scaring....Well the pigmentation of the scars dissapeared within a year or so after I stopped having the major issues on my face...I've been fortunate that the pits left from some of the bad ones are not too bad only 1 is clearly noticeable and even that looks more like a chickenpox scar.

However My back was another story....I still have noticeable scars and deep pits (almost like stab wounds). And since my back is still active, who knows when that will dissapate.

I mentioned the oily face, because I thought is was strange since everyone else has only mentioned the dry skin....

My lips are killing me though. They are very chapped. I'll have to look for the cream you mentioned.

By the way, I made an error in my first post.....I'm taking 20mg and not 40mg tablets.

The smoking part is going pretty good, I may have found a good system this time...It's still a bitch though since I've been smoking a pack a day since I was 14...(20 years)

Thinking Postive thoughts!

Share this post


Link to post
Share on other sites

I would suggest cut down on smoking since you are on tane now, it will become tough. For oily skin, if you are taking vitamin E stop it since that causes oily skin as well as acne even while on tane for many ppl in this board.

Other than that best of luck smile.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×